Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2001

Severe Thunderstorm Warning 61, NWS Norman, OK

April 14, 2001Greer County, Oklahoma

NWS Norman, OK issued this severe thunderstorm warning at Apr 14, 2001, 3:38 PM CDT for Greer County, Oklahoma. It was in force for 52 min. 1 report came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Apr 14, 2001, 3:38 PM CDT (20:38 UTC)
Expired
Apr 14, 2001, 4:30 PM CDT
In force
52 min
Issued by
NWS Norman, OK
Area
Whole counties

County Greer County, OK

What was reported inside it

TimeReportWhereRemark
Apr 14, 4:00 PM CDTHail 0.75Granite, OK

NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Apr 14, 2:45 PM CDTTornado WatchSPC6 hr

The text

The text of this product is not in the archive. The NWS text archive before 2002 is incomplete.

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Norman, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 14, 10:55 AM CDT, 4 hours 43 minutes earlier.

Area forecast discussion, Apr 14, 10:55 AM CDT, 4 hours 43 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORMAN OK
1055 AM CDT SAT APR 14 2001

UPDATED ZONES HAVE ALREADY BEEN SENT TO ACCOUNT FOR CLOUD COVER
LINGERING INTO THE EARLY AFTERNOON AND FOR RADAR TRENDS.  ALTHOUGH
THE MAIN AREA OF PRECIP FROM THIS MORNING IS CONTINUING TO SLIDE TO
THE NORTHEAST... NEW CONVECTION CONTINUES TO DEVELOP ALONG A LINE
FROM NEAR ENID TO JUST NORTH OF THE DFW METROPLEX.  SO WENT WITH
AREAL COVERAGE WORDING IN MOST OF THE EASTERN ZONES.  SOME LOW LEVEL
CLEARING IS TRYING TO WORK INTO WESTERN OKLAHOMA AND WESTERN NORTH
TEXAS... BUT IT LOOKS LIKE THERE WILL STILL BE SOME CIRRUS TO
CONTEND WITH IN THE NORTH TEXAS ZONES.  BUT STILL APPEARS THERE
SHOULD BE ENOUGH CLEARING TO BE CONCERNED ABOUT INCREASED
INSTABILITY AND THE POSSIBILITY OF REDEVELOPMENT OF THUNDERSTORMS IN
THE SOUTHWEST.  I ALSO NOTE THE INCREASE IN INTENSITY OF THE STORMS
JUST NORTH OF THE METROPLEX AND WILL BE WATCHING HOW THINGS EVOLVE
IN SOUTH CENTRAL AND SOUTHEAST OKLAHOMA.

ADJUSTED MAXS DOWN A CAT IN SOME OF THE ZONES TO DO THE CLOUDS.

...SPEG.

.OUN...
OK...NONE.
TX...NONE.

In the hours before

Special weather statement, Apr 14, 12:30 PM CDT, 3 hours 8 minutes before
OKZ004>048-050>052-TXZ083>090-142000-

HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORMAN OK
1230 PM CDT SAT APR 14 2001

THERE IS A MODERATE RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND
TONIGHT OVER ALL OF WESTERN NORTH TEXAS...AND PORTIONS OF WESTERN...
CENTRAL...AND SOUTHERN OKLAHOMA. THIS MODERATE RISK AREA COVERS
LOCATIONS SOUTH AND WEST OF A LINE EXTENDING FROM BUFFALO...TO
OKLAHOMA CITY...TO ATOKA. A SLIGHT RISK FOR SEVERE THUNDERSTORMS
WILL EXIST OVER THE REMAINDER OF THE AREA. THE PRIMARY SEVERE
WEATHER THREATS WILL BE LARGE HAIL AND DAMAGING WIND GUSTS...BUT
TORNADOES WILL ALSO BE POSSIBLE THIS AFTERNOON AND EVENING ACROSS
THE MODERATE RISK AREA.

SKIES HAVE BECOME SUNNY ACROSS THE TEXAS PANHANDLE AND SKIES ARE
CLEARING ACROSS FAR WESTERN OKLAHOMA AND NORTH TEXAS EARLY THIS
AFTERNOON.  THIS WILL ALLOW THE ATMOSPHERE TO BECOME INCREASINGLY
UNSTABLE IN THESE AREAS.  THERE ARE ALSO A NUMBER OF SURFACE
BOUNDARIES EARLY THIS AFTERNOON INCLUDING A DRYLINE OVER THE TEXAS
PANHANDLE... A WARM FRONT ACROSS NORTH CENTRAL TEXAS AND SOUTHWEST
OKLAHOMA... AN OUTFLOW BOUNDARY FROM THIS MORNINGS THUNDERSTORMS
ACROSS SOUTHERN OKLAHOMA... AND A STATIONARY FRONT NEAR THE OKLAHOMA
AND KANSAS BORDER.

MEANWHILE AN UPPER AIR DISTURBANCE WILL MOVE FROM COLORADO INTO
KANSAS AND OKLAHOMA LATE THIS AFTERNOON.  THIS DISTURBANCE WILL
LIKELY CONTRIBUTE TO THE DEVELOPMENT OF THUNDERSTORMS AGAIN LATE
THIS AFTERNOON AND INTO THE EVENING.  BY THIS TIME... THE DRYLINE
WILL LIKELY BE IN THE EASTERN TEXAS PANHANDLE OR IN WESTERN SECTIONS
OF OKLAHOMA AND NORTH TEXAS.

ALTHOUGH SEVERE WEATHER IS POSSIBLE THROUGHOUT THE AREA... THE
THREAT OF ANY SIGNIFICANT SEVERE WEATHER IS MORE LIKELY ACROSS THE
MODERATE RISK AREA.  THE WARM FRONT OVER NORTH TEXAS AND SOUTHWEST
OKLAHOMA... AND THE OUTFLOW BOUNDARY OF SOUTHERN OKLAHOMA WILL KEEP
THE GREATEST INSTABILITY CONFINED TO THE SOUTHWEST HALF OF THE AREA.

THE PRIMARY SEVERE WEATHER THREAT WILL BE LARGE HAIL AND DAMAGING
THUNDERSTORM WINDS.  HOWEVER ISOLATED TORNADOES WILL ALSO BE
POSSIBLE... PRIMARILY IN THE MODERATE RISK AREA.  HAIL LARGER THAN
BASEBALL SIZE WILL ALSO BE POSSIBLE IN THE MODERATE RISK AREA.

EMERGENCY MANAGERS AND SPOTTER GROUPS IN THE MODERATE AND SLIGHT
RISK AREAS SHOULD BE ALERT TO THE POSSIBILITY OF SEVERE WEATHER
OPERATIONS THIS AFTERNOON AND TONIGHT.

&&

SEE THE LATEST DAY 1 OUTLOOK FROM SPC /ACUS1 KMKC OR SWODY1/ FOR
ADDITIONAL INFORMATION.

...SPEG.

The office that day

Everything else NWS Norman, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 14, 4:24 AM CDTSevere Thunderstorm WarningOUNGarvin51 min
Apr 14, 3:49 PM CDTTornado WarningOUNGreer26 min
Apr 14, 3:57 PM CDTSevere Thunderstorm WarningOUNKiowa48 min
Apr 14, 4:18 PM CDTSevere Thunderstorm WarningOUNJefferson42 min
Apr 14, 4:44 PM CDTSevere Thunderstorm WarningOUNKiowa46 min
Apr 14, 4:58 PM CDTSevere Thunderstorm WarningOUNJefferson, Stephens47 min
Apr 14, 5:11 PM CDTSevere Thunderstorm WarningOUNCarter49 min
Apr 14, 5:12 PM CDTSevere Thunderstorm WarningOUNCaddo48 min
Apr 14, 5:51 PM CDTSevere Thunderstorm WarningOUNComanche39 min
Apr 14, 5:59 PM CDTSevere Thunderstorm WarningOUNCarter31 min
Apr 14, 6:00 PM CDTSevere Thunderstorm WarningOUNCaddo30 min
Apr 14, 6:09 PM CDTSevere Thunderstorm WarningOUNJohnston, Marshall51 min
Apr 14, 6:20 PM CDTSevere Thunderstorm WarningOUNGrady40 min
Apr 14, 6:43 PM CDTSevere Thunderstorm WarningOUNAtoka, Bryan47 min
Apr 14, 6:58 PM CDTSevere Thunderstorm WarningOUNGarvin, McClain47 min
Apr 14, 3:41 PM CDTSevere Thunderstorm WarningOUNClay, Wichita49 min
Apr 14, 5:07 PM CDTSevere Thunderstorm WarningOUNArcher, Wichita38 min

Nearby

Severe Thunderstorm Warnings in Oklahoma, 2001Every severe thunderstorm warning in 2001

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data.